long-term use of meds

Discussion in 'Therapy and Medication' started by broken_slate, Feb 27, 2007.

  1. broken_slate

    broken_slate Member

    ok, well i havent been on my meds thaaaat long, but im wondering about the long-term effects on my body/ mental state.

    at the moment i'm on:
    venlafaxine - anti-depressant
    olanzapine - anti-psychotic
    chlorpromazine- anti-psychotic
    lorazepam - tranquiliser

    i've been on the anti-psychotics and tranquilisers for about 2 years now and the anti-ds for about 6 months.

    one thing i've noticed is that when i dont take my meds i stay awake all night, i cant sleep without them, and (womens stuff) i haven't had a period for over a year and a half. the dr said that can be a side-effect of the anti-psychotics but its kinda worrying.

    any opinions would be greatly appreciated. xxx
  2. mike25

    mike25 Well-Known Member

    Hello broken_slate. I'd say sleeplessness is a common side effect when missing doses. Many medications subdue us. So when we suddenly stop taking, it's like a pressure valve being released - energy explodes from us. The cessation of periods is a much less common side effect. I'd ask my doctor for further information on that score. Unfortunately, nobody can say for definite what the long term effects (mentally) are.

    I'm only on Citalopram (anti-d) at the mo. Side effects: Lethargy, confusion are the main ones.

    All the best.
    Last edited by a moderator: Feb 27, 2007
  3. Terry

    Terry Antiquities Friend Staff Alumni

    Watch it with the anti-psychotics hun, the lobg term effects can be very bad for the body. (One can be parkinsins disease in later life).